Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 35, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 10, 2008, 7:02 AM MDT for Lincoln County, Otero County, New Mexico. It took effect at May 10, 2008, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 7:02 AM MDT (13:02 UTC)
- In effect from
- May 10, 2008, 10:00 AM MDT
- Expired
- May 10, 2008, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 101302 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 702 AM MDT SAT MAY 10 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 1 PM SATURDAY FOR THE SACRAMENTO MOUNTAINS OF OTERO AND LINCOLN COUNTIES... .A TROUGH OF LOW PRESSURE ALOFT OVER THE CENTRAL AND SOUTHERN ROCKIES WILL MOVE EASTWARD TODAY WITH STILL SUFFICIENT SURFACE PRESSURE GRADIENT TO PRODUCE BREEZY WESTERLY WINDS FOR THIS AFTERNOON. WESTERLY WINDS WILL BECOME BREEZY THIS AFTERNOON WITH SUSTAINED SPEEDS OF 20 MPH OR GREATER AT TIMES. WARM TEMPERATURES AND DRY AIR WILL DROP AFTERNOON RELATIVE HUMIDITY BELOW 15 PERCENT COMBINED WITH EXTREME FIRE DANGER. NMZ113-110100- /O.UPG.KEPZ.FW.A.0033.080510T1800Z-080511T0200Z/ /O.NEW.KEPZ.FW.W.0035.080510T1600Z-080511T0100Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 702 AM MDT SAT MAY 10 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING. SUSTAINED 20 FT WINDS WILL EXCEED 20 MPH WITH GUSTS TO AROUND 30 MPH THIS AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT AT MOST LOCATIONS...AND FIRE DANGER IS EXPECTED TO REMAIN NEAR EXTREME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:15 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 10, 3:15 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 AM MDT SAT MAY 10 2008
.SYNOPSIS...
CLEAR SKIES WITH BREEZY CONDITIONS IN THE AFTERNOON WILL OCCUR
OVER THE FORECAST AREA TODAY. A COLD FRONT WILL MOVE INTO THE
REGION TONIGHT...LOWERING TEMPERATURES SLIGHTLY AND SHIFTING WINDS
AROUND TO THE EAST. STRONG WINDS WILL RETURN ON MONDAY AND TUESDAY
AS STORM SYSTEM APPROACHES THE STATE. A FEW SHOWERS AND
THUNDERSTORMS MAY BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY AS THE
STORM SYSTEM MOVES THROUGH THE STATE. AN UNSETTLED PATTERN WITH
COOLER TEMPERATURES MAY OCCUR FOR THE LATTER PART OF NEXT WEEK.
&&
.DISCUSSION...
A DRY WESTERLY FLOW WILL CONTINUE TODAY AS AN EMBEDDED SHORT WAVE
TROUGH MOVES THROUGH THE STATE. SKIES WILL CLEAR TODAY AS THE
PLUME OF HIGH LEVEL MOISTURE SHIFTS FURTHER EAST. WINDS SHOULD
INCREASE TODAY INTO THE BREEZY CATEGORY BUT MAY NOT BE QUITE AS
STRONG AS PREVIOUS DAYS. A COLD FRONT WILL DROP DOWN INTO THE AREA
TONIGHT AND EARLY TOMORROW MORNING. COOLER AIR BEHIND THE FRONT
WILL LOWER DAY TIME TEMPERATURES A FEW DEGREES ON SUNDAY. WIND
SPEEDS WILL BE LOWER AND MORE FROM THE EAST. SKIES MAY TURN PARTLY
CLOUDY LATE SUNDAY INTO MONDAY AS ADDITIONAL HIGH LEVEL MOISTURE
AND CLOUDS STREAM OVER THE AREA FROM THE PACIFIC.
ANOTHER TROUGH OF LOW PRESSURE WILL MOVE OUT OF THE PACIFIC
NORTHWEST INTO THE GREAT BASIN ON MONDAY AND APPROACH THE STATE ON
TUESDAY. STRONG WINDS AND BLOWING DUST WILL BE POSSIBLE MONDAY
AFTERNOON AND TUESDAY AS HIGH LEVEL WINDS AND A TIGHTENED PRESSURE
GRADIENT COMBINE TO INCREASE WINDS BOTH DAYS. LATEST MODEL RUNS
CONTINUE TO TRACK THE CORE OF THE SYSTEM THROUGH THE FORECAST AREA
TUESDAY NIGHT AND WEDNESDAY. INSTABILITY AND LIFT ASSOCIATED WITH
THE LOW ALONG WITH LIMITED AVAILABLE MOISTURE MAY CAUSE A FEW
THUNDERSTORMS AND SHOWERS TO FORM...MAINLY OVER THE HIGHER
TERRAIN TUESDAY NIGHT THROUGH MID DAY WEDNESDAY.
AFTER THE LOW MOVES OFF TO THE EAST ON WEDNESDAY...A NORTHERLY
FLOW ALOFT WILL SET UP OVER THE STATE AS A RESULT OF A HIGHLY
AMPLIFIED RIDGE ON THE WEST COAST. THIS WILL RESULT IN COOLER
TEMPERATURES OVERALL AND WILL KEEP THE WEATHER PATTERN UNSETTLED
FOR THE REMAINDER OF NEXT WEEK AS VARIOUS SHORT WAVE TROUGHS DROP
SOUTH THROUGH THE REGION. DESPITE THE CHANGE IN WEATHER PATTERN
CHANCES FOR RAIN REMAIN SLIM AT TIME.
&&
.AVIATION...VALID 10/12Z-11/12Z
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOME TURBULENCE NEAR
MOUNTAINS THIS AFTERNOON. FRONT WILL PUSH IN THE NORTH AND EAST
LATER TONIGHT WITH WIND SHIFT TO THE EAST.
&&
.FIRE WEATHER...
VERY DRY CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. VERY LOW
RELATIVE HUMIDITIES AND INCREASED WIND SPEEDS MAY RESULT IN RED
FLAG CONDITIONS AGAIN TODAY. A COLD FRONT WILL MOVE INTO THE AREA
FROM THE NORTH AND EAST TONIGHT...SHIFTING WINDS AROUND TO THE
EAST. SLIGHTLY COOLER TEMPERATURES AND LOWER WIND SPEEDS EXPECTED
ON SUNDAY. A WEAK SURGE OF LOW LEVEL MOISTURE WILL RAISE HUMIDITY
OVER THE SAC MOUNTAINS AND VICINITY ON SUNDAY. HOWEVER MOISTURE
WILL RETREAT TO THE EAST ON MONDAY AS THE DRY SOUTHWESTERLY FLOW
STRENGTHENS AND DRIES OUT THE AREA.
VERY LOW HUMIDITIES AND STRONG WINDS WILL SET UP POSSIBLE RED FLAG
CONDITIONS AGAIN ON MONDAY AFTERNOON AND TUESDAY AS AN UPPER
LEVEL SYSTEM APPROACHES THE STATE. A FEW THUNDERSTORMS MAY BE
POSSIBLE OVER THE HIGHER TERRAIN TUESDAY NIGHT AND PART OF
WEDNESDAY. MEASURABLE RAIN WILL SPOTTY AND LIMITED FROM THIS
SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 56 85 60 91 / 0 0 0 0 0
SIERRA BLANCA TX 86 55 79 57 91 / 0 0 0 0 0
LAS CRUCES 89 53 85 57 91 / 0 0 0 0 0
ALAMOGORDO 88 51 80 53 87 / 0 0 0 0 0
CLOUDCROFT 67 37 60 38 64 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 87 52 84 54 89 / 0 0 0 0 0
SILVER CITY 80 46 77 49 80 / 0 0 0 0 0
DEMING 88 52 85 55 89 / 0 0 0 0 0
LORDSBURG 88 51 86 55 88 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
NMZ113.
TX...NONE.
&&
04/04Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.